MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928856
Medical Device Problem Codes Break (1069); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 8mm 10bag 500 pl/wg cannula broke off and was used after expiration.The following information was provided by the initial reporter: "consumer reported found needles break at the tip in his thigh injections from this box.Used tweezers to remove.No medical attention received.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 5/19/2020.H.6.Investigation: customer returned (6) 1cc, 8mm, 31g walgreens syringes in an open poly bag from lot # 4349704.Customer states that the needle break at the tip.All returned syringes were examined and no broken cannula was observed.Also, this product was manufactured in february 2015 and has a shelf life of 5 years, indicating that this product expired in february 2020.A review of the device history record was completed for batch# 4349704.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to complaint.This product was made in 2015, therefore it would be expired.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10093693
Report Number1920898-2020-00574
Device Sequence Number19496443
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number928856
Device Catalogue Number928856
Device Lot Number4349704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;